Main Menu

Review: Safety Profile of Oral THC Medications in Older Patients

Review: Safety Profile of Oral THC Medications in Older Patients

The administration of oral preparations of synthetic THC is associated with increased incidents of dizziness or lightheadedness in patients over the age of 50, according to a review of randomized controlled trial data published in JAMA Network Open.

A team of researchers affiliated with Kings College in London reviewed safety data from 30 randomized controlled trials involving over 1,400 total subjects. Participants in the trials all consumed oral preparations of THC, primarily synthetic THC (e.g., dronabinol, nabilone, namisol).

Authors reported a dose-specific relationship between higher amounts of THC and dizziness. Subjects were also more likely to self-report feelings of “thinking or perception disorder” following the consumption of higher doses of oral THC. Authors cautioned, however, that these latter symptoms were “not diagnosed using standard assessments,” and that the association was largely due to the findings of only two of the 30 trials evaluated.

Review: Safety Profile of Oral THC Medications in Older Patients






Comments are Closed